GERD (Acid Reflux) Expert Forum
Low stomach acid causing bloating/indigestion/malabsorption
About This Forum:

This forum is for questions and support regarding Gastroesophageal Reflux Disease (GERD) / Acid Reflux with topics including: Causes, Constipation, Diagnosis, Diarrhea, Drugs and OTC medications, Living with GERD, Loss of Appetite, Preventing Flare-ups, Research, Risk Factors, Symptoms, Support, Surgery, Tests, Treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Low stomach acid causing bloating/indigestion/malabsorption

hello, i have been having panic attacks for about 5 months now and one of the panic attacks caused acid reflux, the dr thought it was acid reflux disease (gerd) but really it was not as later found out thru a scope. (panic attacks sometimes can cause acid reflux and it did one that 1 attack) anyways, for about 2 months, while i was misdiagnosed for having acid reflux/GERD, i was prescribed PPI's (prilosec/omeprazole), i took them 2 times a day for 2 months and i really didnt see any improvement from them, actually they caused more stomach pain. Anyways, i have stopped them for about 2 months now but every time i eat, even with small-medium size meals, i get extremely bloated to the point where its hard to breathe, also when i enter food into my mouth and swallow the first bite, my heart races and pounds inside my throat, I believe that taking these super potent anti acid pills which i didnt need in the first place, have delepted my body of stomach acid and i dont have adequate amounts left in my stomach.

How can I increase HCL / stomach acid in my stomach so i can eliminate the bloating and digest/absorb my food properly again and possibly rid myself of this racing / pounding heart non-sense.

And also, i have read a few places that says taking PPIs for more than 2-3 weeks is not recommended. I have also read that they mess up the balance of other vitamins and nutrients.

Please get back to me those with input thanks
Related Discussions
Avatar_m_tn
Hi,
PPIs are relatively safe medications. They are generally presecribed for 4-8 weeks and certain patients are even put on maintenance therapy.
If after 8 weeks of PPI therapy you do not find improvement, you need reevaluation with tests like upper GI endoscopy and 24 hours pH monitoring.

For your symptoms like bloating you may have to test for H.pylori infection and if it is positive, you have to be treated for that.
PPI along with prokinetics may provide relief of symptoms.
8 weeks of PPI does not depelete the acid permanently.
================================================================
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.

- Ratnakar Kini M.D.
Blank
Continue discussion Blank
This Forum's Experts
4610897_tn?1393869202
Joseph Sclafani, M.D.Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank